T3 but temperature is falling

After seeing Dr Skinner I added 20mg T3 to my !50 mcg T4 and for the first month I felt as if things were moving, less constipation, more alert, (read a book for the first time in months). I also had more joint and muscle pain but decided to tough it out as I know it often pays to persevere. After a month I added an extra 20mg of T3 and after about 2 weeks I began to feel more tired, a bit jittery, and experienced pain, a dull ache, on the left hand side of my chest. My temperature, which had gone up slowly, only ever made it to 36.9 and for the last 2 weeks has been falling again. I cut back to 20mg of additional T3 but feel exhausted now. I don't understand why my temperature would drop when I was getting the extra T3. Any ideas please. I had a blood test last week which I will post when the results come, but I wondered if anyone has any theory as to why this might happen. Thanks.

4 Replies

oldestnewest
  • Hi I would make sure your tSH T4 and Free T3 has been tested. it takes up to a month for T3 to kick in. I am guessing but possible too much T3 for you?

    Jackie

  • Phone Dr S's surgery and leave a message and someone will come back to you.

    Personally, I would drop some T4 in preference to the T3. T3 is fast acting and I felt so much better but I dropped some T4.. This is a link and excerpt is below:-

    In summary, Liothyronine is used to restore normal metabolic activity as an alternative to Thyroxine where rapid control is required or where there is severe thyroid hormone deficiency.

    dundee.ac.uk/medther/tayend...

  • I'm with Shaws on this one. If you are going to reduce anything, I would reduce the thyroxine. It could be that as you have increased your T3, your body has started converting the T4 to more reverse T3 instead of T3 and this has resulted in a reduction in your metabolism.

    Are you making sure that you don't take your T3 and T4 at the same time? This is quite important. If you take too much T3 at the same time as your T4 you can end up with a reverse T3 problem. Sometimes it is better to take T3 and T4 at different times of day.

    You may have sluggish adrenals at the moment too. This may be why you are not feeling too good on the increased T3, or at least contributing to it.

    Definitely call Dr S though. I'm sure he will know exactly what is going on :)

    Carolyn x

  • Thank you Jackie, Shaws and Carolyn for your replies. Sorry for the long absence, I have been laid low for the last few days, but hopefully on the mend now. The blood test results I had were as follows:- TSH 0.01 (0.35-4.95), FT4 18 (9.0-19), ft3 6.6 (2.6-5.7).

    I have now finished the 2 months worth of T3 and I can tell the difference in terms of tiredness, mental activity and so on. I see Dr Skinner on Tuesday so hopefully he can see a way forward :)

You may also like...